Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 247, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Oct 24, 2021, 11:13 PM EDT. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2021, 11:13 PM EDT (03:13 UTC)
- Expired
- Oct 25, 2021, 12:00 AM EDT
- In force
- 47 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 137 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 3.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1137 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
284
WHUS52 KKEY 250313
SMWKEY
GMZ034-055-250400-
/O.NEW.KKEY.MA.W.0247.211025T0313Z-211025T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
1113 PM EDT Sun Oct 24 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel...
Straits of Florida from Halfmoon Shoal to 20 nm west of Dry
Tortugas out 20 nm...
* Until midnight EDT.
* At 1112 PM EDT, a strong thunderstorm was located over Tortugas
Ecological Reserve South, moving north at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* Locations in the warning include...
Tortugas Ecological Reserve South and Dry Tortugas Light.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for wind gusts in excess of 34 knots, steep and fast-building
seas, frequent lightning, and blinding downpours. Stay low or go
below, and make sure all on board are wearing life jackets.
&&
LAT...LON 2432 8300 2436 8321 2474 8318 2469 8287
TIME...MOT...LOC 0312Z 190DEG 17KT 2442 8310
HAIL...0.00IN
WIND...>34KTS
$$
WilliamsWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Oct 24, 10:36 PM EDT, 37 minutes earlier.
Area forecast discussion, Oct 24, 10:36 PM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Key West FL 1036 PM EDT Sun Oct 24 2021 .DISCUSSION... The mean layer ridge centered over the Yucatan is squashed from the broad belt of westerlies racing across the northern Gulf of Mexico. A diffuse warm frontal boundary stretches west from the northern Bahamas to the central Gulf. The Florida Keys sit on the cusp of anticyclonic flow to the south, and weak cyclonic flow to the north. Southeast surface winds average 5 to 10 knots at the marine observation platforms. Temperatures are near 80 with dewpoints in the mid 70s. The island chain is rain-free. Infrared imagery highlights several mature thunderstorms moving north towards the Dry Tortugas. Based on brightness temperatures, these storms and the ones to the immediate northwest are the tallest in the CONUS. The 00Z KKEY RAOB sampled 2.24" of PW and a deep veering profile. There was a subtle Cuban shadow signal noted down low, but on the whole, a sounding supportive of deep convection. Steering flow should veer to the southwest over the next several hours, sending the remnants of the convection near and south of the Tortugas to the east towards the island chain. We will maintain the 50% chances for the overnight period, well above normal, but below the bullish MOS guidance, which has been overdone for several days. No changes needed or planned. && .MARINE... There are no watches, warnings, or advisories currently in effect for the coastal waters of the Florida Keys. A weak, broad dome of high pressure will remain entrenched across the Atlantic, with the associated ridge axis extending across Florida. Light to gentle breezes are expected through Monday, and drier conditions are anticipated Tuesday and Wednesday. A frontal boundary will approach Florida as early as Wednesday night resulting in freshening southwesterly breezes. && .AVIATION... VFR conditions will prevail for both EYW and MTH into tomorrow morning. A line of showers and thunderstorms is approaching from the southwest Straits of Florida. VCSH was included at both terminals to account for its arrival and will be modified as this activity develops. Surface winds will be generally out of the southeast becoming southwest between 2 to 8 knots. && .PRELIMINARY POINT TEMPS/POPS... Key West 78 85 78 86 / 50 40 30 20 Marathon 77 86 78 87 / 50 40 30 20 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...CLR Aviation/Nowcasts....JAM Data Acquisition.....SMS Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 24, 6:03 AM EDT, 17 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 603 AM EDT Sun Oct 24 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-251015- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 603 AM EDT Sun Oct 24 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are possible today and tonight. The primary thunderstorm hazards will be cloud to surface lightning strikes and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Isolated thunderstorms will be possible Monday and Thursday through Saturday. The primary thunderstorm hazards will be possible cloud to surface lightning strikes and locally heavy rainfall. Winds are expected to freshen beginning Wednesday night. While there remains uncertainty with timing, Cautions and Advisories will begin expanding across Keys waters as early as Thursday or Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 8:19 PM EDT | Special Marine Warning | KEY | 56 min | |
| Oct 24, 9:19 PM EDT | Special Marine Warning | KEY | 56 min | |
| Oct 24, 10:13 PM EDT | Special Marine Warning | KEY | 62 min | |
| Oct 25, 6:28 AM EDT | Special Marine Warning | KEY | 62 min | |
| Oct 25, 8:51 AM EDT | Special Marine Warning | KEY | 32 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.